Normal view MARC view ISBD view

Acute non-ST elevation myocardial infarction following paclitaxel administration for ovarian carcinoma: a case report and review of literature

In Journal of Cancer Research and Therapeutics
By: Shah K.
Contributor(s): Maheshwari A | Bajpai J | Ghosh J | Gupta S | .
Material type: materialTypeLabelArticleSeries: Vol 8 Issues 3.Publisher: 2012Description: 442-444.Subject(s): Ovarian carcinoma | Pclitaxel administration | Myocardial infarction | DDC classification: In: Journal of Cancer Research and TherapeuticsSummary: We report a case of an acute non-ST elevation myocardial infarction (AMI) induced by paclitaxel in a patient with ovarian cancer. A 45-year-old premenopausal lady without any co-morbidity was started on the first cycle of neoadjuvant chemotherapy with paclitaxel-based regimen for advanced stage ovarian cancer. The patient developed chest pain 3 h after paclitaxel infusion with characteristic electrocardiographic changes of antero-apical myocardial infarction. The patient recovered on conservative medical management with reversion of electrocardiogram (ECG) changes. Cardiac ischemia and myocardial infarction, possibly due to coronary vasospasm, are rare adverse effects of paclitaxel with reported incidence of 0.26%. We have reported a case of paclitaxel-induced myocardial infarction with reversible cardiac dysfunction. The possibility of myocardial infarction should be considered in patients who develop chest pain or other symptoms after paclitaxel infusion.
Tags from this library: No tags from this library for this title. Add tag(s)
Log in to add tags.
    average rating: 0.0 (0 votes)
Item type Current location Call number Status Date due Barcode
Articles Articles Tata Memorial Hospital
Available AR13449

We report a case of an acute non-ST elevation myocardial infarction (AMI) induced by paclitaxel in a patient with ovarian cancer. A 45-year-old premenopausal lady without any co-morbidity was started on the first cycle of neoadjuvant chemotherapy with paclitaxel-based regimen for advanced stage ovarian cancer. The patient developed chest pain 3 h after paclitaxel infusion with characteristic electrocardiographic changes of antero-apical myocardial infarction. The patient recovered on conservative medical management with reversion of electrocardiogram (ECG) changes. Cardiac ischemia and myocardial infarction, possibly due to coronary vasospasm, are rare adverse effects of paclitaxel with reported incidence of 0.26%. We have reported a case of paclitaxel-induced myocardial infarction with reversible cardiac dysfunction. The possibility of myocardial infarction should be considered in patients who develop chest pain or other symptoms after paclitaxel infusion.

There are no comments for this item.

Log in to your account to post a comment.

Powered by Koha